# SDR CA090515003

- Difficulty date: May 13, 2009
- Submitted: June 16, 2009
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 1,563 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 2915 · Hydraulic Pressure Relief Valve, Main
- Part: Relief Valve
- Condition: Failed
- Location: Hyd Reservoir
- Part time: 1,676 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) FOLLOWING SHUTDOWN, PILOT NOTICED A SEVERE HYD LEAK IN TRANSMISSION AREA.  BECAUSE OF COOLING AIR HOSE THAT IS DIRECTED RIGHT AT HYD RESERVOIR, FLUID SPRAYED ALL AROUND TRANSMISSION. PILOT REFILLED RESERVOIR TO APPROPRIATE LEVEL IAW SERVICING TRAINING, BUT IT LOST APPROX 250 ML OF HYD FLUID WITHIN AN HOUR. A GROUND RUN LEAK CHECK BY MX, REVEALED FLUID LEVEL ROSE IN  RESEVOIR UNTIL IT COVERED ENTIRE SIGHT GLASS, & CONTINUED TO RISE UNTIL IT FLOWED OUT OF FILLER VENT CAP RAPIDLY. RESERVOIR CHANGED OUT & ANOTHER GROUND RUN PERFORMED WITH NO LOSS OF FLUID OR ABNORMALITIES. AS PUMP PROVIDES EXCESSIVE HYD PRESSURE TO SYSTEM, IT IS SUSPECTED THE PRESSURE RELIEF VALVE INCORPORATED INTO THE RESERVOIR ASSY HAD FAILED & NOT RECIRCULATING ANY FLUID BACK TO RESERVOIR INLET. PILOT DID NOT NOTICE ANY ADVERSE AFFECT ON HIS FLT CONTROL SYS DUE TO FLUID LOSS.
